Alert archive / Missouri / Special Weather Statements in 2011
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jul 6, 2011, 3:03 PM CDT for Wright County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 3:03 PM CDT (20:03 UTC)
- Expired
- Jul 6, 2011, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Springfield, MO
County Wright County, MO
The radar
The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
056
WWUS83 KSGF 062003
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT WED JUL 6 2011
MOZ081-092-062030-
LACLEDE MO-WRIGHT MO-
303 PM CDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WRIGHT AND SOUTHEASTERN
LACLEDE COUNTIES UNTIL 330 PM CDT...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF COMPETITION...OR 18 MILES
SOUTHEAST OF LEBANON...MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF SOUTHEASTERN
LACLEDE AND NORTHERN WRIGHT COUNTIES.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3736 9267 3751 9264 3751 9230 3742 9225
3740 9225 3724 9234
TIME...MOT...LOC 2003Z 275DEG 7KT 3745 9252
$$
HATCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 6, 12:56 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 6, 12:56 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1256 PM CDT WED JUL 6 2011 ...UPDATE TO AVIATION... .DISCUSSION... CONVECTION FROM OVERNIGHT ACROSS THE EASTERN OZARKS IS EXPECTED TO CONTINUE TO DIMINISH THROUGH THE REMAINDER OF THE MORNING. AN AREA OF ADDITIONAL CONVECTION HAS REMAINED STUBBORNLY INTACT THIS MORNING ACROSS EASTERN KANSAS DESPITE A WEAKENING LOW LEVEL JET. AN MCV WAS NOTED VIA RADAR IN THE VICINITY OF EMPORIA KANSAS AND IS LIKELY THE DRIVING FACTOR FOR THE CONVECTION. WHILE WEAKENING IS EXPECTED WITH THIS SYSTEM EARLY TODAY...THE MCV WILL LIKELY MOVE ACROSS SOUTHEASTERN KANSAS ON THE MISSOURI OZARKS THIS AFTERNOON. AS TEMPERATURES INCREASE INTO THE AFTERNOON HOURS SO WILL INSTABILITY WITH AROUND 3000 J/KG VIA THE 12Z KSGF SOUNDING. CURRENT CINH OF AROUND 100 J/KG WILL LIMIT CONVECTION EARLY THOUGH. THERE WILL BE SOME LIMITING FACTORS ASSOCIATED WITH THE MCV AS INCREASED CLOUD COVER WILL BE A BYPRODUCT OF THIS MORNING CONVECTION AND MAY LIMIT HOW HIGH TEMPERATURES WILL GET THIS AFTERNOON. HAVE MODIFIED PRECIPITATION CHANCES FOR THE DAY HOWEVER AS CURRENT FEELING LEANS TOWARDS WIDELY SCATTERED STRONG TO SEVERE PULSE TYPE CONVECTION THIS AFTERNOON ACROSS THE OZARKS. WHILE RAINFALL AMOUNTS FOR MOST LOCATIONS WOULD BE LIGHT...SOME AREAS MAY SEE BRIEF HEAVY RAINFALL WHEN STORMS DO DEVELOP AS PRECIPITAL WATER VALUES AT 1.88 INCHES OVER THE AREA WOULD PROVIDE PLENTY OF MOISTURE TO WORK WITH. IF STORMS DEVELOP THIS AFTERNOON THE MAIN THREATS CONTINUE TO BE LARGE HAIL AND DAMAGING WIND GUSTS. OVERALL SHEAR VALUES ARE WEAK AT BEST AND SHOULD PRECLUDE ANY TORNADIC THREAT. HATCH && .AVIATION... FOR TEH 18Z TAFS...A WEAK UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE REGION THIS AFTERNOON AND BRING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS ONCE AGAIN TO AREA TERMINALS. COVERAGE WILL BE LIMITED AND HAVE USE VCTS OR CB WHERE NEEDED. EXPECT VFR CONDITIONS TO BE THE PREVAILING CONDITION THOUGH MVFR WHERE/WHEN STORMS IMPACT THE TERMINALS. SOME IMPROVEMENT IS EXPECTED DURING THE LATE EVENING WITH ADDITIONAL STORMS POSSIBLE EARLY THURSDAY MORNING. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 6, 2:47 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 247 PM CDT WED JUL 6 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 247 PM CDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED TO LOCALLY ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST INTO THIS EVENING ACROSS THE OUTLOOK AREA. ENOUGH INSTABILITY IS IN PLACE FOR AN ELEVATED SEVERE STORM THREAT...WITH DOWNBURST WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS BEING THE MAIN SEVERE THREATS. FREQUENT LIGHTNING STRIKES AND BRIEF TORRENTIAL RAINFALL CAN ALSO BE EXPECTED WITH THESE STORMS. A CLUSTER OF THUNDERSTORMS IS THEN EXPECTED TO PUSH INTO SOUTHEAST KANSAS AND WESTERN MISSOURI LATE TONIGHT. A FEW OF THESE STORMS MAY ALSO CONTAIN HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OVER 50 MPH. FREQUENT LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL THUNDERSTORMS ARE THEN EXPECTED ON THURSDAY AS THAT CLUSTER OF STORMS CONTINUES TO PUSH THROUGH THE OUTLOOK AREA. ADDITIONALLY...A FRONTAL BOUNDARY WILL ALSO PUSH SOUTH INTO THE AREA...WHICH MAY LEAD TO ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGHOUT THE DAY ON THURSDAY. DAMAGING WINDS GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL AGAIN BE POSSIBLE WITH THIS ACTIVITY. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL THEN BE POSSIBLE FROM THURSDAY NIGHT INTO FRIDAY NIGHT AS THAT FRONTAL BOUNDARY REMAINS DRAPED NEAR OR JUST SOUTH OF THE OUTLOOK AREA. AFTER A BRIEF BREAK IN THE HEAT DURING THE MID TO LATE PORTION OF THIS WEEK...ABOVE AVERAGE TEMPERATURES WILL ONCE AGAIN SPREAD OVER THE REGION THIS WEEKEND. HEAT INDEX VALUES RANGING BETWEEN 100 AND 105 DEGREES WILL OCCUR BOTH SATURDAY AND SUNDAY AFTERNOON. ANOTHER HEAT WAVE IS FORECAST TO IMPACT THE REGION MUCH OF NEXT WEEK. HEAT INDICES ARE EXPECTED TO RANGE FROM 100 TO 107 DEGREES ON AN AFTERNOON BASIS. THERE IS THEN A SLIGHT CHANCE FOR THUNDERSTORMS AROUND THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA INTO THIS EVENING. ACTIVATION WILL THEN BE POSSIBLE LATE TONIGHT ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Jul 6, 3:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT WED JUL 6 2011
MOZ081-092-062030-
LACLEDE MO-WRIGHT MO-
303 PM CDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WRIGHT AND SOUTHEASTERN
LACLEDE COUNTIES UNTIL 330 PM CDT...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF COMPETITION...OR 18 MILES
SOUTHEAST OF LEBANON...MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF SOUTHEASTERN
LACLEDE AND NORTHERN WRIGHT COUNTIES.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3736 9267 3751 9264 3751 9230 3742 9225
3740 9225 3724 9234
TIME...MOT...LOC 2003Z 275DEG 7KT 3745 9252
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:42 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 20 min |
| Jul 6, 6:30 PM CDT | Special Weather Statement | SGF | Pulaski | 30 min |
Nearby
Special Weather Statements in Missouri, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.